Dermatology Expert Forum
Sensitive and red penis
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Sensitive and red penis

Hi Doc,

For several months now, i've noticed sensitivity and redness on the top part of my penis right under where the shaft meets the head.

There is no discharge or burning when urination, or any sores.  It just feels tender and sensitive and always has a shade of light red.

I've gotten tested for Herpes and came back negative for HSV-2 but positive for HSV-1.

I've used Aldara in the past on a lesion that was burned off, but stopped after 3-4 weeks of use.  I've read online that Aldara has a tendency to burn the skin and my dermatologist also mentioned that she has noticed that Aldara always irritates the penis in the location where mine is irritated.  I have tried applying 1% hydrocortizone cream with no luck.

It has been several months since my discontinued use of Aldara, but the irritation continues.

Any thoughts?

Thanks
Related Discussions
242489_tn?1210500813
The HSV-1 positive test is meaningless and not relevant.

The part of the penis you mention is almost always red, especially when irritated.  Aldara irritates.  I see no reason why you should be using it.

My advice to people with concerns about redness of the penis is to ignore it and do as little as possible to it.

If you're still anxious, ask your dermatologist to have a look again, and then forget about it and move on.

Best.

Dr. Rockoff
2 Comments
Blank
Avatar_n_tn
I believe I have a very similar problem to this. Just a red, irritation that I know for a fact was not there until a few months ago. I am uncircumsized and have never had sex or recieved oral sex so STD is out of the question. The irritation seemed to happen after I popped what appeared to be a normal pimple that happened to be on the head of my penis - I wasn't worried about it cause I have had acne appear near my groin a few times before - but popping it was stupid because it inflamed and became very irritated. I put antibiotic ointment (neosporin) on my penis and had it on all day beneath my foreskin and this practice went on for at least a week until the pimple had healed. I had about 3 days in between the antibiotic and the irritation where I had no problems - but I stopped masterbating (masturbating) after the pimple sore started to hurt really bad, so after it was gone with no pain or irritation I started masterbating (masturbating) once a day, then the redness and irritation appeared on the shaft just under the head, and extending only underneath the foreskin, not anywhere on the outer shaft of my penis. I did look online to see if it was a yeast infection, but I am certain it isn't because of the pictures I saw looking alot worse and different. But, I tried putting gold bond on it, thinking it was maybe a fungal growth like jock itch or something. Did that twice, over 2 days, that made it worse I believe - also I noticed a "bruise-like" form on the tip of my head after the goldbond, and also my "ruffa" or whatever the line down the underside of the penis shaft is called, it became bright red and more noticable than I had ever witnessed on myself. After this didn't go away I visisted a urologist who insisted that this was entirely anxiety driven and that nothing was wrong, but it still is there, and seems to become more irritated after masterbating (masturbating) or showering. What can I do?? is this because of the antibiotic ointment?? thanks
Blank
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
13 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank